Alert archive / Colorado / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 14, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 11, 2002, 12:49 AM MDT for Morgan County, Washington County, Colorado. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2002, 12:49 AM MDT (06:49 UTC)
- Expired
- Jun 11, 2002, 1:30 AM MDT
- In force
- 41 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
Counties Morgan County, CO, Washington County, CO
The radar
The Denver radar (KFTG), 109 km from the middle of the area, began a volume at 06:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 6.8 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2379 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- 424 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 110649 SVRDEN COC087-121-110730- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 1249 AM MDT TUE JUN 11 2002 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL MORGAN COUNTY IN NORTHEAST COLORADO NORTH CENTRAL WASHINGTON COUNTY IN NORTHEAST COLORADO * UNTIL 130 AM MDT * AT 1249 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTH OF HILLROSE...OR ABOUT 14 MILES EAST OF FORT MORGAN...MOVING EAST AT 20 MPH. LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...BRUSH... HILLROSE...MIDWAY...PREWITT RESERVOIR AND SNYDER. THIS THUNDERSTORM WILL BE CAPABLE OF PRODUCING HAIL UP TO AN INCH AND A HALF IN DIAMETER. WIND GUSTS UP TO 50 MPH WILL ALSO BE POSSIBLE. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 4042 10373 4014 10369 4016 10308 4043 10313 DANKERS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:00 PM MDT, 9 hours 49 minutes earlier.
Area forecast discussion, Jun 10, 3:00 PM MDT, 9 hours 49 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER COLORADO
300 PM MDT MON JUN 10 2002
SURGE OF COOLER AIR ON THE PLAINS HAS SPUN AROUND PRODUCING SE WINDS
ALONG THE FOOTHILLS. COOLER AND LESS DRY AIR HAS SPREAD UPHILL PAST
8000 FEET...AND MOVED INTO THE FIRE AREA IN THE LAST HOUR. THIS
WILL TEND TO WEAKEN THIS EVENING...AND WINDS ALOFT WILL ALSO
DECREASE A BIT. WE WILL PROBABLY GO BACK TO A FAIRLY TYPICAL
DRAINAGE WHICH COULD CAUSE THE SMOKE PLUME TO DROP INTO DENVER.
UNCERTAINTIES INCLUDE INTENSE FIRE BEHAVIOR THIS EVENING WHICH WILL
KEEP THE PLUME ALOFT AND POSSIBLE SOUTHEAST WINDS CONTINUING ACROSS
THE PLAINS. THERE WILL OBVIOUSLY BE SOME SMOKE AROUND...THE EVENING
SHIFT WILL MONITOR FOR WHETHER AN ADVISORY WILL BE NEEDED AGAIN.
NOT A LOT OF CHANGE WEATHERWISE THE NEXT SEVERAL DAYS. SHORTWAVES
PASSING TO THE NORTH BRING WEAK SURGES OF COOL AIR TO THE PLAINS
WHILE WARM AND DRY AIR ALOFT PERSISTS. 700 MB WINDS STAY WEST
AROUND 15 KT...THEN MORE NWLY FROM WED ON. THERE WILL BE SOME
MOISTURE ON THE PLAINS. MODELS ARE SHOOTING FOR MCS DEVELOPMENT
ALONG THE ERN CO BORDER ON TUE AND WED NIGHTS. IT SEEMS LIKE IF
THIS DOES HAPPEN IT WOULD PROBABLY BE FARTHER EAST. I THOUGHT ABOUT
SOME POPS ON THE PLAINS WED NIGHT BUT DECIDED AGAINST IT. ELSEWHERE
WHERE THERE IS MOISTURE IT SHOULD BE TOO COOL TO BREAK THE CAP.
FOOTHILLS WINDS WILL PROBABLY STAY CLOSE TO DIURNAL TENDENCIES...
WITH WLYS DOMINATING THE HIGHER FOOTHILLS. UPSTREAM RIDGE BUILDS BY
THE WEEKEND. WARMING WILL BE LIMITED BY NLY COMPONENT OF FLOW
ALOFT...BUT CHANCES OF MOUNTAIN RAIN LOOK SLIM TO NONE.
.DEN...RED FLAG WARNING ALL FIRE WEATHER ZONES THROUGH
10 PM.Nearby
Severe Thunderstorm Warnings in Colorado, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.